# SDR AUS20011087

- Difficulty date: October 15, 2001
- Submitted: December 4, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 640761A
- Condition: Worn
- Location: Reciprocating En
- Component: Reciprocating En, Lyc, TIO540J2BD
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) DURING LH ENGINE STRIP FOR REPAIR TO A CRACKED CRANKCASE, THE CENTRE MAIN BEARING WAS FOUND TO BE BADLY WORN AND THE LOCATING LUGS WERE BADLY DAMAGED. THE CRANKSHAFT WAS ALSO FOUND TO BEDAMAGED ON THE FORWARD AND REAR SURFACES CONTACTED BY THE BEARING DUE TO EXTREME LONGITUDINAL MOVEMENT OF THE BEARING. SEALANT WASFOUND ON THE BEARING WEBS. THE THROUGH STUD SEALING O'RINGS  BETWEEN THE CRANKCASE HALVES WERE MISSING. TO STOP THE OIL LEAK SILK THREAD AND LOCTITE 515 WAS AROUND THE THROUGH BOLT HOLES.  NON-APPROVED REPAIR. PERSONNEL/MAINTENANCE ERROR.
